MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA STAB XLK INS 3 10MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA STAB XLK INS 3 10MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 158123110
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the insert does not fit properly.Locking issue.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : insert does not fit properly.Locking issue.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the sigma stab xlk ins 3 10mm has delaminated one of the posterior grooves that are designed to slide into the locking feature of the mating tibial tray.The observed damaged condition suggests the posterior grooves on the underside of the tibial insert were not properly aligned with the undercut locking features of the tibial base.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.As per pfc sigma knee systems surgical technique ,on page 80, the next steps need to be follow for a proper implantation of the sigma stab xlk insert into the tibial tray " the trial insert is removed and the permanent insert introduced into the implanted tibial tray and seated posteriorly, its anterior margin resting on the lip.The anterior margin is tapped with a nylon mallet, deflecting it past the lip of the tray into position.Seating is confirmed by circumferential inspection." the mating tibial tray component was not returned, therefore, a functional test was not able to be performed.The observed damage suggest unsuccessful insertion attempts during the surgical process, confirming the reported allegation.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the sigma stab xlk ins 3 10mm would contribute to the complained device issue.¿ based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device product code 158123110 lot number 4011991, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review : a manufacturing record evaluation was performed for the finished device product code 158123110 lot number 4011991, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
SIGMA STAB XLK INS 3 10MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19699956
Report Number1818910-2024-14772
Device Sequence Number11688029
Product Code JWH
UDI-Device Identifier10603295064336
UDI-Public(01)10603295064336(10)4011991(17)271130
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number158123110
Device Lot Number4011991
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/23/2024
09/20/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/24/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown